# SDR CA010727034

- Difficulty date: July 19, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Cessna 172D
- Aircraft time: 7,185 hours, 696 cycles
- Engine: Cont O300D
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 041312610
- Condition: Failed
- Location: Cockpit
- Stage of operation: IN
- How discovered: C
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING THE ANNUAL INSPECTION OF THE ELCTRICAL SYSTEM THE RHEOSTAT BEGAN SMOKING.
